Facebook Pixel
EmpowHER Guest

common iud problem?

By Anonymous April 8, 2012 - 1:57pm
Rate This

I had a copper IUD put in about a month ago, following a hysteroscopy and diganostic d&c. About two weeks ago, I was in moderate pain following sex and started bleeding. The bleeding was light at first and is now very heavy with small clots and lots of mucus and for the last few days I have also been experiencing severe camping (bad enough to wake me up at night unable to move and wanting to throw up). Could this be normal for the first few months with an Iud while my body adjusts, or a sign of something worse and i should phone my doctor? Also the strings got lost during the insertion, so I have no way to tell if its in properly.

Add a Comment1 Comments

Hi Anon,

Some side effects of copper IUDs are: 
  • Anemia
  • Backache
  • Bleeding between periods
  • Cramps
  • Inflammation of the vagina (vaginitis)
  • Pain during sex
  • Severe menstrual pain and heavy bleeding
  • Vaginal discharge


Contact your health care provider immediately if you have:

  • Signs or symptoms of pregnancy
  • Unusually heavy vaginal bleeding
  • Foul vaginal discharge
  • Worsening pelvic pain
  • Severe abdominal pain or tenderness
  • Unexplained fever

It's also important to contact your health care provider immediately if you think your IUD is no longer in place. Call your doctor if:

  • You have breakthrough bleeding or bleeding after sex
  • Sex is painful for you or your partner
  • The strings are missing or suddenly seem longer
  • You feel part of the device at your cervix or in your vagina 

I hope this helps,


April 8, 2012 - 2:34pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.